Recognize
QRS widening, terminal R in aVR, ventricular dysrhythmia, hypotension and seizures after a compatible exposure indicate severe cardiotoxicity; clinical toxicity matters more than a serum TCA concentration.
Seizures, QRS widening, ventricular dysrhythmia or shock after sodium-channel blocker exposure.
QRS widening, terminal R in aVR, ventricular dysrhythmia, hypotension and seizures after a compatible exposure indicate severe cardiotoxicity; clinical toxicity matters more than a serum TCA concentration.
Give IV sodium bicarbonate for QRS widening, ventricular dysrhythmia or hypotension due to TCA/sodium-channel blockade; repeat boluses and/or infusion are titrated to ECG/hemodynamic response while avoiding extreme alkalemia/hypernatremia.
Reassess trajectory, organ support, competing diagnoses and failure of first-line therapy; escalate early when physiology is worsening.
Evidence status
Review metadata not yet recorded.
Status, review dates and guideline versions appear here once editorial metadata is authored for this content.